EconPapers    
Economics at your fingertips  
 

Prediction of stationary Gaussian random fields with incomplete quarterplane past

Raymond Cheng

Journal of Multivariate Analysis, 2015, vol. 139, issue C, 245-258

Abstract: Let {Xm,n:(m,n)∈Z2} be a stationary Gaussian random field. Consider the problem of predicting X0,0 based on the quarterplane Q={(m,n):m≥0,n≥0}∖{(0,0)}, but with finitely many observations missing. Two solutions are presented. The first solution expresses the best predictor in terms of the moving average coefficients of {Xm,n}, under the assumption that the spectral density function has a strongly outer factorization. The second solution expresses the prediction error variance in terms of the autoregressive coefficients of {Xm,n}; it requires the reciprocal of the density function to have a strongly outer factorization, and relies on a modified duality argument. These solutions are extended by allowing the quarterplane past to be replaced with a much broader class of parameter sets. This enables the solution, for example, of the quarterplane interpolation problem.

Keywords: Random field; Outer factorization; Moving average; Prediction; Autoregressive (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047259X15000731
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:139:y:2015:i:c:p:245-258

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.jmva.2015.03.007

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:139:y:2015:i:c:p:245-258